MAUDE Adverse Event Report: APYX MEDICAL CORPORATION RENUVION APR HANDPIECE; ELECTROSURGICAL HANDPIECE,

APYX MEDICAL CORPORATION RENUVION APR HANDPIECE; ELECTROSURGICAL HANDPIECE,
Model Number APYX-15-TP
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Burn(s) (1757); Scar Tissue (2060)
Date of Event 04/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During the procedure, the apyx medical clinal support specialist suggested adding a thin layer of infiltration, but the doctor stated it is not necessary because the liposuction was brief.The arm was treated circumferentially in 360 degrees, performing 3 antegrade / retrograde (ar) passes, with some areas overlapped creating 6 ar passes.This is not in compliance with apyx medical's subdermal coagulation technique considerations (sctc), safe and effective use guidelines.The sctc states 2-3 passes with the a/r technique, and 3-6 passes with retrograde only technique.The inner portion of the patient's arm was treated by the head nurse under the observation of the doctor.The apyx medical clinal support specialist inquired regarding the legality of the nurse performing the procedure and if there was a position of a nurse practitioner nurse in belgium, but was informed no.The apyx medical clinal support specialist had to correct the nurse's speed during some strokes because she was going too slowly.After the second ar pass, both the doctor and the nurse commented that they felt the treated area (left inner arm) was very hot compared to the previously treated areas.At that point in time, the patient's skin was intact.The apyx medical clinal support specialist recommended stopping, but the doctor decided to do the final ar pass.After the gas management process a blister was identified, which turned out to be a burn.The burn was treated with flammazine 1% cream.There was no burn classification (first-degree, superficial second-degree, deep partial-thickness second-degree, or third-degree) provided by the doctor.The apyx medical clinal support specialist contacted the clinic several times to follow the status of the patient's burn.On april 26th 2024 the nurse followed-up with the apyx medical clinal support specialist stating that the wound is healing, but not in a way that won't leave a mark.
 
Event or Problem Description
The patient sustained a burn on their arm after a subdermal coagulation procedure in which renuvion was used as part of the overall surgical treatment.

Brand Name
RENUVION APR HANDPIECE
Common Device Name
ELECTROSURGICAL HANDPIECE,
Manufacturer (Section D)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
graham cuthbert
5115 ulmerton road
clearwater, FL 33760
7278038503
MDR Report Key19353719
Report Number3007593903-2024-00005
Device Sequence Number7466577
Product Code GEI
UDI-Device Identifier00607151050153
UDI-Public00607151050153
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K230272
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAPYX-15-TP
Device Catalogue NumberAPYX-15-TP
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/12/2024
Initial Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EUROMI - VIBROLIO CONTROL.
Outcome Attributed to Adverse Event Other;
Patient Age55 YR
Patient SexFemale
Patient Weight64 KG